MAUDE Adverse Event Report: ARTHREX, INC. PUNCH, WIDEBITER, 3.4 MM STRAIGHT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PUNCH, WIDEBITER, 3.4 MM STRAIGHT; MANUAL INSTR, GENERAL SURGICAL
Model Number PUNCH, WIDEBITER, 3.4 MM STRAIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 28-dec-2023, it was reported by a sales representative via (b)(4) that a widebiter punch, ar-12040, split into two pieces.Occurred during a case, no adverse effect to the patient.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpacked ar-12040 serial/batch number (b)(6) was received for evaluation.Upon visual inspection, it was determined that the finger had become detached from the instrument, likely due to a missing pin.The most probable cause of the reported failure is misuse by the end user.

Brand Name
PUNCH, WIDEBITER, 3.4 MM STRAIGHT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18571124
Report Number1220246-2024-00498
Device Sequence Number8203855
Product Code NBH
UDI-Device Identifier00888867004016
UDI-Public00888867004016
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH, WIDEBITER, 3.4 MM STRAIGHT
Device Catalogue NumberAR-12040
Device Lot Number10466358
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown